Thunderstorm Wind, Rogers
- When
- July 7, 11:44 AM CST
- Where
- Rogers County, 0.83 mi WSW of Sequoyah
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.365, -95.584
Strong thunderstorm wind blew down a tree onto the E 450 Road.
Thunderstorms that developed over western Kansas during the afternoon of the 6th, moved southeast and became more organized over western and central Oklahoma on the 7th. This band of strong to severe thunderstorms moved through eastern Oklahoma, producing isolated damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms that developed over western Kansas during the afternoon of the 6th, moved southeast and became more organized over western and central Oklahoma on the 7th. This band of strong to severe thunderstorms moved through eastern Oklahoma, producing isolated damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 7, 11:30 AM CST, 14 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1230 PM CDT Sun Jul 7 2024 ...New AVIATION... .SHORT TERM... (The rest of today) Issued at 1039 AM CDT Sun Jul 7 2024 Complex of showers and embedded thunderstorms continues to slowly spread eastward into parts of eastern Oklahoma. Coverage and intensity trends have been down over the last hour or two with the loss of the low level jet and a more stable airmass in place over northeast Oklahoma this morning. Nevertheless, scattered showers with some thunder should continue into the early afternoon before dissipating as activity tracks further eastward. A couple of strong to marginally severe storms cannot be ruled out, mainly near and south of I-40 where more destabilization has occurred owing to more sunshine this morning. The strongest activity through the rest of the morning and early afternoon should track along a theta-e gradient/axis extending from south-central Oklahoma northeastward into parts of southeast Oklahoma. Heavy rainfall will be the primary threat with ample moisture in place over the region, along with some gusty winds. Uncertainty still exists in the evolution of thunderstorm chances later in the day as we wait on current activity to wane. Most CAM guidance continues to indicate additional thunderstorm development along a weak surface boundary within the broad upper level trough axis across northeast Oklahoma later this afternoon and evening. Current satellite trends do show some clearing beginning to hedge eastward across north-central Oklahoma/south-central Kansas. If enough sun can break through this afternoon, then sufficient recovery should allow for this scenario to unfold, with possibly multiple rounds of storms setting up along the boundary this evening as the low level jet again intensifies and low level moisture advection increases into the region. A couple of strong storms will be possible during this time as well, though the overall severe threat remains low at this time. For the update this morning...adjusted PoP's/thunder grids to account for the latest trends, along with some tweaks to temperatures and sky grids as morning cloud cover should help hold temperatures down several degrees across eastern Oklahoma this afternoon. Bowlan && .LONG TERM... (Tonight through Saturday) Issued at 248 AM CDT Sun Jul 7 2024 Thunderstorm potential should continue tonight into Monday while expanding east with time, as Beryl makes landfall along the TX Gulf Coast Monday and moisture increases across eastern sections. Heavy rainfall will remain a possibility tonight, particularly in locations affected by multiple rounds of storms, and become focused across southeast OK and western AR Monday night and Tuesday due to the potential impacts of Beryl. A dry period will ensue in the wake of the tropical system into mid week, trough with a general weak upper trough in place at least isolated chances may persist. Temps early in the week should remain below normal, but summer is likely to return by next weekend with the upper ridge expanding back into the plains. Nice while it lasted. && .AVIATION... (18Z TAFS) Issued at 1230 PM CDT Sun Jul 7 2024 Confidence remains low in the evolution of current convection along with the potential for redevelopment later this afternoon and evening. Current complex of showers with embedded thunder should move east of NE OK sites over the next hour with some lingering showers making it to NW AR sites by mid afternoon. Better organized thunder will move over KMLC through mid afternoon with some reductions in VSBYs likely. Later this afternoon and evening, additional thunderstorm development is possible first across NE OK along a boundary before chances shift southeastward through the night. Overall, confidence in widespread redevelopment before 03Z has decreased as morning storms have hung around. MVFR cigs are also expected to build in late tonight into tomorrow as moisture from tropical storm Beryl moves this way. More showers and possibly some thunder will be possible during the day tomorrow, especially across AR sites associated with the tropical system. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 70 84 69 85 / 70 60 30 20 FSM 72 85 70 83 / 30 80 60 60 MLC 69 82 68 84 / 50 80 40 40 BVO 66 84 65 85 / 70 40 30 20 FYV 67 84 66 81 / 40 70 50 60 BYV 68 86 66 78 / 40 80 60 70 MKO 68 84 68 84 / 60 70 40 40 MIO 67 84 67 82 / 60 60 30 30 F10 67 83 67 85 / 60 70 40 30 HHW 69 81 68 82 / 40 80 60 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....14 AVIATION...04
Hazardous Weather Outlook National Weather Service Tulsa OK 504 AM CDT Sun Jul 7 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 AM CDT Sun Jul 7 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Mainly Late Afternoon. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Afternoon. DISCUSSION... Showers and thunderstorms will continue to move across parts of eastern Oklahoma early this morning, and will pose a limited threat of heavy rainfall and gusty winds. This activity should weaken through the morning, but additional showers and thunderstorms are forecast to develop this afternoon and evening. Some of these storms could produce strong wind gusts across parts of eastern Oklahoma, with additional heavy rainfall possible through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY AND TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY AND THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... The remnants of "Beryl" could affect parts of eastern Oklahoma and western Arkansas Monday and Tuesday. Heavy rainfall will be possible, especially across the eastern half of the forecast area. Hotter weather is expected to return by next weekend. weather.gov/tulsa contains additional information.
Special Weather Statement National Weather Service Tulsa OK 1131 AM CDT Sun Jul 7 2024 OKZ054-055-059-060-064-071745- Osage-Washington OK-Pawnee-Tulsa-Creek- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, and Sapulpa 1131 AM CDT Sun Jul 7 2024 ...STRONG WIND GUSTS EXPECTED THROUGH 1245 PM IN NORTHEAST OKLAHOMA... Strong and gusty non-thunderstorm winds locally up to 55 mph are expected on the backside of the decaying area of showers and thunderstorms moving through northeast Oklahoma. Parts of Osage and Pawnee counties are already seeing localized gusts as of 1130 AM, with Tulsa, Creek, and Washington counties expected to see these gusts through 1245 PM as well.
Special Weather Statement
National Weather Service Tulsa OK
1206 PM CDT Sun Jul 7 2024
OKZ071-073-071745-
Pittsburg OK-McIntosh OK-
1206 PM CDT Sun Jul 7 2024
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH AND NORTHERN PITTSBURG
COUNTIES THROUGH 1245 PM CDT...
At 1205 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Dustin to 5 miles west of Scipio. Movement
was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Eufaula... Checotah...
Crowder... Canadian...
Indianola... Hanna...
Stidham... Raiford...
Blocker... Vivian...
Arrowhead State Park... Lake Eufaula State Park...
Scipio... Vernon...
Pierce... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 260 and
267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3538 9598 3538 9588
3542 9588 3548 9546 3497 9552 3498 9609
3505 9609
TIME...MOT...LOC 1705Z 258DEG 35KT 3529 9602 3503 9604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement National Weather Service Tulsa OK 1223 PM CDT Sun Jul 7 2024 OKZ056-057-061-062-071830- Nowata-Craig-Rogers-Mayes- Including the cities of Nowata, Vinita, Claremore, and Pryor 1223 PM CDT Sun Jul 7 2024 ...BRIEF STRONG WIND GUSTS EXPECTED THROUGH 130 PM IN FAR NORTHEAST OKLAHOMA... Strong and gusty non-thunderstorm winds locally up to 45 mph are expected to continue on the backside of the decaying area of showers and thunderstorms moving through northeast Oklahoma. Parts of Rogers and Nowata counties are already seeing localized gusts as of 1220 PM, with Mayes and Craig counties expected to see these gusts through 130 PM as well. The maximum gusts should diminish with time.
The Tulsa radar (KINX), 21 km away, was scanning. The volume nearest the first event began at 17:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down a tree onto the E 450 Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192823.